Alert archive / Ohio / Special Weather Statements in 2019

Special Weather Statement, NWS Cleveland, OH

July 30, 2019Knox County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 30, 2019, 5:13 PM EDT for Knox County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2019, 5:13 PM EDT (21:13 UTC)
Expired
Jul 30, 2019, 5:30 PM EDT
In force
17 min
Issued by
NWS Cleveland, OH

County Knox County, OH

The radar

The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS81 KCLE 302113
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Tue Jul 30 2019

OHZ047-302130-
Knox-
513 PM EDT Tue Jul 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KNOX
COUNTY...

At 513 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles south of Danville to near Utica.
Movement was east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Martinsburg and Bladensburg. 

LAT...LON 4024 8238 4025 8240 4027 8238 4034 8219
      4024 8220
TIME...MOT...LOC 2113Z 289DEG 11KT 4030 8220 4025 8235 

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 30, 4:17 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 30, 4:17 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
417 PM EDT Tue Jul 30 2019

.SYNOPSIS...
A cold front will move across the area through the overnight. High
pressure will then build over the region by Wednesday evening then
persist into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
A cold front will continue to move across Ontario and Michigan
through the evening but it will slow as it moves across the
southern/southeastern CWA. Starting to see some dry air move
into the region with it beginning to impact the current
convection. POP's may end up being a bit too high this evening
but dont want to get too aggressive yet. So expect to see the
current showers/thunderstorms move southeast with the initial
wind shift. Will then see what can hold together under the upper
level trough as it interacts with the cold front.
Isolated/scattered coverage is expected through the overnight.
May even see a few showers linger through the day on Wednesday
across the southeastern CWA. High pressure should take control
of the region by Wednesday evening with dry conditions
anticipated.

It will be cooler tonight with lows in the lower to mid 60s.
Highs on Wednesday will range from the mid 70s to around 80.
Even cooler Wednesday night with the dry air across the entire
region. Lows should dip the the 50s away from the lake.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
We begin our short term period with an amplified positive PNA
pattern. The upper level ridge over the southwest CONUS isn't
expected to go anywhere soon. High pressure over the Great Lakes
will continue to expand and move eastward on Thursday and
Friday becoming less defined by Friday night as the pressure
gradient significantly weakens. Much drier air is expected to
be in place and with no upper level forcing moving through our
area, precipitation is not expected. Temperatures should remain
near normal with high temperatures generally in the low 80s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Not much changes on Saturday as the large scale pattern doesn't
change much. Dry weather should continue with temperatures
relatively similar to Friday with it being a couple degrees
warmer in areas such as Toledo and Findlay. The GFS has a weak
shortwave moving southeast through the upper level
northwesterly flow on Sunday. This may produce some scattered
showers and thunderstorms on Sunday and thus have a slight
chance for most of the day on Sunday. Drier air returns for
Monday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Initial wind shift is located from near KLNN to KMNN at 17Z
should continue to drift southeastward through the afternoon.
The strongest thunderstorms will be southeast of this boundary
in the better moisture. MVFR/IFR conditions will occur near
this convection. We will also need to monitor the true frontal
boundary moving southward across Michigan. This boundary doesnt
have as much moisture to work with but the instability under the
upper level trough will be enough to generate additional showers
and thunderstorms into this evening. These will be more scattered
in nature and tougher to pinpoint a time moving across any of
the terminals.

Winds vary across the region with west to northwest winds in
the wake of the initial wind shift mentioned above. Ahead of
this boundary southwest winds are common. Winds at all locations
will shift to the northwest and north as the cold front sweeps
across the region this evening into the overnight.

Some fog will be possible across the south where the low level
moisture will take the longest to be nudged southward. So expect
to see some MVFR/IFR fog develop after midnight.

OUTLOOK...Non-VFR possible Thursday morning with fog and
stratus.

&&

.MARINE...
Southwest winds will continue to decline this evening and veer
to the north after a cold front moves across the lake northwest
to southeast tonight. Those winds will continue to veer to
northeast and strengthen to 10 to 15 knots by 12Z Wednesday.
This will increase wave heights to 2 to 3 feet in the nearshore
zones between Cleveland and Sandusky Bay, creating hazardous
swimming conditions for swimmers Wednesday morning into the
early afternoon. High pressure will build in from the west to
centered over lower Michigan by 00Z Friday. Northeast to east
winds will continue through Friday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...MM
MARINE...Saunders
Hazardous weather outlook, Jul 30, 3:53 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
353 PM EDT Tue Jul 30 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-312000-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
353 PM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-312000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
353 PM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 30, 12:26 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1226 PM EDT TUE JUL 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND DMG     3 SW PAINESVILLE        41.70N 81.28W
07/29/2019                   LAKE               OH   PUBLIC

            LARGE TREE UPROOTED AND FELL ONTO HOUSE.
            DELAYED REPORT FROM STORM ON 7/29.

&&

RC
Special weather statement, Jul 30, 2:04 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
204 PM EDT Tue Jul 30 2019

OHZ029-036-037-301900-
Marion-Richland-Morrow-
204 PM EDT Tue Jul 30 2019

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
RICHLAND...SOUTHEASTERN MARION AND MORROW COUNTIES...

At 203 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Galion to near Prospect.
Movement was east at 15 mph.

Winds up to 40 mph and pea size hail are possible with these storms.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4036 8293 4041 8292 4042 8294 4044 8317
      4065 8296 4065 8286 4071 8279 4071 8273
      4079 8272 4079 8238 4055 8245 4055 8264
      4034 8265
TIME...MOT...LOC 1803Z 251DEG 14KT 4064 8276 4040 8313
Special weather statement, Jul 30, 4:11 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
411 PM EDT Tue Jul 30 2019

OHZ038-302030-
Holmes-
411 PM EDT Tue Jul 30 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES COUNTY...

At 410 PM EDT, a strong thunderstorm was located over Farmerstown, or
12 miles southeast of Millersburg, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Farmerstown and Baltic.

LAT...LON 4045 8190 4053 8167 4044 8167
TIME...MOT...LOC 2010Z 258DEG 22KT 4047 8171

Saunders
Special weather statement, Jul 30, 4:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
429 PM EDT Tue Jul 30 2019

OHZ038-302115-
Holmes-
429 PM EDT Tue Jul 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HOLMES COUNTY...

At 429 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Millersburg to near Glenmont.
Movement was east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Millersburg, Berlin, Walnut Creek, Sugarcreek, Killbuck, Holmesville,
Glenmont, Winesburg, Farmerstown, Baltic, Mount Hope and Charm.

LAT...LON 4046 8217 4063 8194 4067 8172 4067 8165
      4064 8165 4063 8167 4054 8166 4044 8167
TIME...MOT...LOC 2029Z 262DEG 20KT 4059 8193 4047 8208

Saunders
Special weather statement, Jul 30, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Tue Jul 30 2019

OHZ047-302130-
Knox-
513 PM EDT Tue Jul 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KNOX
COUNTY...

At 513 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles south of Danville to near Utica.
Movement was east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Martinsburg and Bladensburg.

LAT...LON 4024 8238 4025 8240 4027 8238 4034 8219
      4024 8220
TIME...MOT...LOC 2113Z 289DEG 11KT 4030 8220 4025 8235

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:14 AM EDTSpecial Marine WarningCLE46 min
Jul 30, 2:04 PM EDTSpecial Weather StatementCLEMorrow, Richland56 min
Jul 30, 4:11 PM EDTSpecial Weather StatementCLEHolmes19 min
Jul 30, 4:29 PM EDTSpecial Weather StatementCLEHolmes46 min
Jul 30, 5:41 PM EDTSpecial Weather StatementCLEStark49 min
Jul 30, 6:00 PM EDTSpecial Weather StatementCLEMahoning30 min
Jul 30, 6:02 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark43 min
Jul 30, 6:41 PM EDTAreal Flood AdvisoryCLEMahoning3 hr
Jul 30, 6:49 PM EDTSpecial Weather StatementCLEMahoning56 min
Jul 30, 7:03 PM EDTAreal Flood AdvisoryCLEStark3 hr
Jul 30, 7:08 PM EDTAreal Flood AdvisoryCLEKnox3 hr
Jul 30, 4:16 AM EDTSpecial Weather StatementCLEErie44 min

Nearby

Special Weather Statements in Ohio, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.